MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 10X25 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 10X25 STERILE; SCREW, FIXATION, BONE
Model Number 7209016
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an acl surgery, the biorci screw failed.The screw was not forwarding and when tried, the tip of the screw broke.All pieces were removed from the patient.The procedure was completed without delay using a back-up device in the same bone hole.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The additional information updated in the last report (1219602-2020-00558 001) was received on 31-mar-2020.
 
Event or Problem Description
It was reported that during an acl surgery, the biorci screw failed.The screw was not forwarding and when tried, the tip of the screw broke in the tibial tunnel.All pieces were removed from the patient.The procedure was completed without delay using a back-up device in the same bone hole.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: additional information on b5.
 
Additional Manufacturer Narrative
H2, h6.One 7209016 scr biorci-ha 10x25 sterile implant reported on was used in treatment but not returned.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper use of device or excessive force.The instructions for uses states: ¿excessive force should not be placed on the delivery instrument¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was preformed, no other complaints of this failure was found.

Brand Name
SCR BIORCI-HA 10X25 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9894759
Report Number1219602-2020-00558
Device Sequence Number19438272
Product Code HWC
UDI-Device Identifier03596010460035
UDI-Public03596010460035
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model Number7209016
Device Catalogue Number7209016
Device Lot Number50817341
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer03/04/2020
03/31/2020
03/31/2020
Initial Report FDA Received Date03/28/2020
Supplement Report FDA Received Date04/03/2020
04/06/2020
04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1